Join the 'Polycythemia' group to help and get support from people like you.
We found 19 questions associated with the 'Polycythemia' topic.
Polycythemia Vera - Is it OK to take sumatriptan for migraines (which constricts blood vessels) when
Posted 14 Jun 2017 by • 1 answer
... you have PV? My worst days seem to be after taking 100 mg Sumatriptan. Can hardly move, out of breath -- nothing I do seems to help, including keeping hydrated.
Posted 22 Dec 2016 by • 0 answers
My name is Richard Law, An Asian American, residing in Houston, Texas. I am 64 years old male. I am a new member in this community, On Dec 1 2016, my oncologist told me that I have polycythemia Vera, prescribed 500grams of Hydroxyurea. First week, I took 1 pill a day, from 2nd week I took 2 pills, ...
Posted 28 Jan 2014 by • 5 answers
41 yr old female diagnosed 5 months ago with PV & wondering if there is anyone else also diagnosed & trying to find info on healthy items to eat & not to eat with this disease. I've been told 2 good things to eat/drink are purple grape juice (the real stuff, not juicy juice) & ...
Posted 4 Aug 2016 by • 1 answer
... treatment. She is to start Hydroxyurea one pill a day. I am a little concerned with this med due to her age and side effects. Her CBC is high and platelets, giant platelets and size of blood cells have changed. She also has congestive heart failure. The Hematologist did not recommend phlebotomy ...
Posted 6 Apr 2016 by • 0 answers
... time. Isn't that advance
Has anyone had success take the drug jakavi for Polycythemia Vera? I now take 1000 mg hydroxrea dai?
Posted 23 Jan 2016 by • 1 answer
Taking 1000 mg Hydroxurea does not agree with me. I have had the disease for many years... most likely 10 to 13 years. I have felt ok, (except for itching) until taking the extra dose of hydroxurea. Does anyone else have chills? Stiff neck? Stiff body? and Weakness?
Posted 29 Aug 2014 by • 2 answers
I am a recent 70 year old polycythemia "diagnosee",52% hematocrit, learning the ropes.I'm gathering information on Hydrea or interferon or maybe just phlebotomy. Success figures for phlebotomy alone don't look promising, niether does a prolonged period of interferon injections ...
Posted 4 Apr 2014 by • 3 answers
Just this week he was diagnosed with Melanoma. I was just reading the Hydrea is used to treat Melanoma, so how could he get it? Shouldn't the Hydrea have stopped it?
Posted 21 Sep 2013 by • 2 answers
... effects What are the odds? I am having a large spleen ( 35 cm long) due polycythemia vera since 1990, i took hydra 500 for about 18 years, i stopped it due to reduced number of the plattlet.
Posted 26 Feb 2014 by • 1 answer
I'm a single, full-time father to three teenaged sons, a successful, work-from-home business owner. My life is grand, full of love and happiness. However, about eight months ago, it was like the lights were just turned off on me -- massive fatigue set in, a significant loss in my ability to ...
Posted 21 Oct 2013 by • 2 answers
PV dx'ed 2009, 54 yr old female, only meds are 81mg aspirin and stomach pill. Hem said in Jan.2013 he can feel the tip of my spleen. He said try JAK2 drugs in the near future. Symptoms from PV started in 2005, but dx'ed in 2009.
Posted 26 Sep 2012 by • 3 answers
I have Polycythemia my hemotology Dr is tyrying to get me off the Hydroyurea . She says it has long term bad side effects like liver damage, I am on this for 4 years now, 1000mg to 500mg, any one on this hu for a long time, I cant get past 500mg a day without getting real sick
Taking hydroxyurea can cause nail discoloration(black spot) and hair loss? I ws diagnosed of having?
Posted 30 May 2012 by • 3 answers
... polycythemia vera last december 2011 from then on i am on my 19th sessions of phlebotomy and in and out of the hospital due to unstable platelet,i am taking hydroxy 3x a day and thromboreductin once a day,i never smoke and drink alcohol and so active ,i dont have idea where i gt this kind of ...
Posted 18 Dec 2011 by • 1 answer
What are symptoms when you have missed a week of hydroxyurea. I have polycythemia and have been out of capsules for a week. I am feverish and having chills. Could this be from missing so many capsules. I should have my prescription filled again next week.
Posted 7 Feb 2012 by • 2 answers
had DVT (pulmonary Thromboembolism) 4 years ago and have been on Warfarin since then two years ago I have been diagnosed with Polycythemia Vera and after many phlebotomies I was put on Hydroxy urea. Is there any one out there with both these ailments ?? The reason for this query is if I manage my ...